Advances in Differential Equations

The scalar curvature equation on $\mathbb R^n$ and $S^n$

Gabriele Bianchi

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study the existence of positive solutions for the equation $\Delta u+ K(x) u^{\frac{n+2}{n-2}}=0$ in $\mathbb{R}^n$ ($n \geq 3$) which decay to $0$ at infinity like $|x|^{2-n}$; $K(x)$ is a function which is bounded from above and below by positive constants, and no symmetry assumption on $K$ is made. We find conditions that guarantee existence for a large class of $K$'s. As a consequence one can explicitly show that the set of coefficients for which a solution exists is dense, in $C^1$ norm, in the space of positive bounded $C^1$ functions. These conditions also allow us to display a radial $K$ such that the previous problem has nonradial solutions but no radial solution. Some new results for the corresponding problem on $\Sn$ are also proved.

Article information

Adv. Differential Equations, Volume 1, Number 5 (1996), 857-880.

First available in Project Euclid: 25 April 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J60: Nonlinear elliptic equations
Secondary: 53C21: Methods of Riemannian geometry, including PDE methods; curvature restrictions [See also 58J60] 58G30


Bianchi, Gabriele. The scalar curvature equation on $\mathbb R^n$ and $S^n$. Adv. Differential Equations 1 (1996), no. 5, 857--880.

Export citation